Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 9, NWS Corpus Christi, TX

August 20, 2014Webb County, Texas

NWS Corpus Christi, TX issued this red flag warning at Aug 20, 2014, 3:20 AM CDT for Webb County, Texas. It took effect at Aug 20, 2014, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2014, 3:20 AM CDT (08:20 UTC)
In effect from
Aug 20, 2014, 2:00 PM CDT
Expired
Aug 20, 2014, 8:27 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
244 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1728 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WWUS84 KCRP 200820
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
320 AM CDT WED AUG 20 2014

...RED FLAG WARNING ISSUED FOR WEBB COUNTY...

.THE COMBINATION OF DRY FUELS...20 FOOT WIND SPEEDS BETWEEN 15
AND 25 MPH...GUST GUSTS TO NEAR 30 MPH AT TIMES...AND LOW HUMIDITY
VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EARLY EVENING.

TXZ239-201700-
/O.NEW.KCRP.FW.W.0009.140820T1900Z-140821T0200Z/
WEBB-
320 AM CDT WED AUG 20 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR DRY FUELS...GUSTY WINDS...AND LOW RELATIVE
HUMIDITY VALUES...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING FOR WEBB COUNTRY...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM CDT THIS EVENING.

* AFFECTED AREA...WEBB COUNTY.

* TIMING...EARLY AFTERNOON THROUGH MID EVENING.

* WIND...SOUTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

HART
3 follow-up statements
572 
WWUS84 KCRP 201550
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1050 AM CDT WED AUG 20 2014

...RED FLAG WARNING CONDITIONS FOR WEBB COUNTY THIS AFTERNOON
AND EARLY EVENING...

.THE COMBINATION OF DRY FUELS...20 FOOT WIND SPEEDS BETWEEN
15 AND 25 MPH WITH GUSTS BETWEEN 25 AND 30 MPH AT TIMES...AND 
LOW HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EARLY EVENING.

TXZ239-210200-
/O.CON.KCRP.FW.W.0009.140820T1900Z-140821T0200Z/
WEBB-
1050 AM CDT WED AUG 20 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON 
TO 9 PM CDT THIS EVENING FOR DRY FUELS...GUSTY WINDS...AND LOW
RELATIVE HUMIDITY VALUES...

* AFFECTED AREA...WEBB COUNTY.

* TIMING...EARLY AFTERNOON THROUGH MID EVENING.

* WIND...SOUTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

TMT/RH
852 
WWUS84 KCRP 202047
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
347 PM CDT WED AUG 20 2014

...RED FLAG WARNING CONDITIONS FOR WEBB COUNTY UNTIL EARLY EVENING...

...RED FLAG WARNING CONDITIONS EXPECTED FOR THE WESTERN BRUSH 
COUNTRY THURSDAY AFTERNOON AND EARLY EVENING...

.THE COMBINATION OF DRY FUELS...20 FOOT WIND SPEEDS BETWEEN
15 AND 25 MPH WITH GUSTS BETWEEN 25 AND 30 MPH AT TIMES...AND LOW
HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
THROUGH EARLY THIS EVENING. THESE CONDITIONS ARE EXPECTED TO
DEVELOP AGAIN THURSDAY AFTERNOON OVER WEBB AND LA SALLE COUNTIES.


TXZ239-210400-
/O.NEW.KCRP.FW.A.0003.140821T1900Z-140822T0100Z/
/O.CON.KCRP.FW.W.0009.000000T0000Z-140821T0200Z/
WEBB-
347 PM CDT WED AUG 20 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITY... 

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR DRY FUELS...GUSTY WINDS AND LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* AFFECTED AREA...WEBB.

* TIMING...EARLY AFTERNOON THROUGH MID EVENING.

* WIND...SOUTHEAST 20 TO 25 MPH WITH GUSTS TO NEAR 30 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ229-210400-
/O.NEW.KCRP.FW.A.0003.140821T1900Z-140822T0100Z/
LA SALLE-
347 PM CDT WED AUG 20 2014

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR DRY FUELS...GUSTY WINDS AND LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* AFFECTED AREA...LA SALLE COUNTY.

* TIMING...EARLY AFTERNOON THROUGH MID EVENING.

* WIND...SOUTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TMT
599 
WWUS84 KCRP 210127
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
827 PM CDT WED AUG 20 2014

...RED FLAG WARNING CONDITIONS EXPECTED FOR THE WESTERN BRUSH
COUNTRY THURSDAY AFTERNOON AND EARLY EVENING...

.THE COMBINATION OF DRY FUELS...20 FOOT WIND SPEEDS BETWEEN
15 AND 25 MPH WITH GUSTS BETWEEN 25 AND 30 MPH AT TIMES...AND LOW
HUMIDITY VALUES ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THURSDAY AFTERNOON OVER WEBB AND LA SALLE COUNTIES.

TXZ239-210930-
/O.CAN.KCRP.FW.W.0009.000000T0000Z-140821T0200Z/
/O.CON.KCRP.FW.A.0003.140821T1900Z-140822T0100Z/
WEBB-
827 PM CDT WED AUG 20 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR DRY FUELS...GUSTY WINDS AND LOW
RELATIVE HUMIDITY...

...RED FLAG WARNING TODAY IS CANCELLED FOR DRY FUELS...GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR WEBB COUNTY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
RED FLAG WARNING. 

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING.

* AFFECTED AREA...WEBB.

* TIMING...EARLY AFTERNOON THROUGH MID EVENING.

* WIND...SOUTHEAST 20 TO 25 MPH WITH GUSTS TO NEAR 30 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ229-210930-
/O.CON.KCRP.FW.A.0003.140821T1900Z-140822T0100Z/
LA SALLE-
827 PM CDT WED AUG 20 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR DRY FUELS...GUSTY WINDS AND LOW
RELATIVE HUMIDITY...

* AFFECTED AREA...LA SALLE COUNTY.

* TIMING...EARLY AFTERNOON THROUGH MID EVENING.

* WIND...SOUTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Aug 20, 12:31 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 20, 12:31 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1231 AM CDT WED AUG 20 2014

.DISCUSSION...UPDATE FOR 6Z AVIATION.

&&

.AVIATION...BRIEF TEMPO PERIODS OF MVFR CIGS LATE TONIGHT WITH
VFR OTHERWISE PREVAILING NEXT 24 HRS AT ALL TERMINALS. AREAS OF
STRATUS ARE XPCTD TO DVLP BY LATE TONIGHT WITH MVFR CONDITIONS
BRIEFLY OCCRNG OVER AREA TERMINALS AT TIMES. CU FIELD WILL DVLP
DRNG THE DAYLIGHT HRS OF THURS WITH VFR PREVAILING. ISO SHRA MAY
APPROACH KCRP AND KVCT LATE TONIGHT THRU LATE MRNG...BUT COVERAGE
IS CURRENTLY XCPTD TO REMAIN TOO ISOLATED TO MENTION IN TAFS ATTM.
SFC WINDS WILL BECOME LIGHT OVERNIGHT AT KCRP/KVCT/KALI BUT REMAIN
SRLY 10 TO 15 KTS AT KLRD. GUSTY SSE WINDS WILL IMPACT ALL
TERMINALS DRNG THE DAY THURSDAY WITH SUSTAINED VALUES OF 15 TO 25
KTS AND SOME GUSTS TO NEAR 30 KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  96  80  97  78  /  10  20  10  10  10
VICTORIA          77  97  79 100  78  /  10  20  10  10  10
LAREDO            81 103  82 103  79  /  10  10  10  10  10
ALICE             76  99  79 101  77  /  10  20  10  10  10
ROCKPORT          82  93  83  93  81  /  10  20  10  10  10
COTULLA           76 101  78 101  77  /  10  10  10  10  10
KINGSVILLE        76  97  79  99  79  /  10  20  10  10  10
NAVY CORPUS       81  93  82  93  82  /  10  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RH/79...AVIATION
Hazardous weather outlook, Aug 19, 5:20 AM CDT, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
520 AM CDT TUE AUG 19 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-201100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
520 AM CDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR WEBB COUNTY FROM NOON TO 9 PM
CDT DUE TO DRY FUELS...LOW HUMIDITY AND MODERATE SOUTHERLY WINDS.

ELSEWHERE...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED OVER
INLAND PORTIONS OF SOUTH TEXAS NEAR AND WEST OF U. S. HIGHWAY 77
FROM THIS AFTERNOON THROUGH MID EVENING DUE TO DRY FUELS...LOW
HUMIDITY AND MODERATE SOUTHERLY WINDS.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY OVER GULF-FACING
SOUTH TEXAS BEACHES.

AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED
ONCE AGAIN OVER MUCH OF SOUTH TEXAS GENERALLY NEAR AND EAST OF
HIGHWAY 281.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY WITH THE MAIN
IMPACT BEING CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL BEND AND OVER
THE ADJACENT COASTAL WATERS WEDNESDAY AND THURSDAY. ISOLATED
THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS AND THE ADJACENT COASTAL
WATERS MONDAY.

MAXIMUM HEAT INDEX VALUES BETWEEN 105 AND 109 ARE EXPECTED OVER THE
COASTAL BEND...EASTERN BRUSH COUNTRY...AND COASTAL BEND DURING THE
AFTERNOON WEDNESDAY THROUGH MONDAY.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR DURING THE
AFTERNOON HOURS OVER PORTIONS OF THE RIO GRANDE PLAINS WEDNESDAY
THROUGH FRIDAY. THE THREAT FOR CRITICAL FIRE WEATHER DIMINISHES OVER
THE RIO GRANDE PLAINS SATURDAY THROUGH MONDAY...BUT ELEVATED FIRE
WEATHER CONDITIONS MAY STILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/IB

In the hours before

Local storm report, Aug 19, 11:19 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1119 PM CDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     MARINE TSTM WIND 4 NNE CORPUS CHRISTI IN 27.84N 97.48W
08/18/2014  M47 MPH          GMZ230             TX   MESONET

            TCOON SITE MEASURED WIND GUST OF 41.2 KTS

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:19 AM CDTHeat AdvisoryCRPJim Wells, Kleberg, Nueces, San Patricio, Victoria16 hr
Aug 20, 3:20 AM CDTSmall Craft AdvisoryCRP19 hr
Aug 20, 3:47 PM CDTFire Weather WatchCRPLa Salle, Webb11 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.